Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 126, NWS Amarillo, TX

June 15, 2008Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2008, 7:08 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2008, 7:08 PM CDT (00:08 UTC)
Expired
Jun 15, 2008, 8:16 PM CDT
In force
68 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:01 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2594 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:43 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 15, 6:43 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT SUN JUN 15 2008

.AVIATION...
COLD FRONT OVER KAMA...AND ANOTHER FRONT SCHEDULED TO MOVE ACROSS THE
PANHANDLE AVIATION SITES ON MONDAY MORNING.

NUNEZ

&&

.PREV DISCUSSION... /ISSUED 233 PM CDT SUN JUN 15 2008/

DISCUSSION...
IT APPEARS THAT MOTHER NATURE HAS ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION IN STORE FOR THE PANHANDLES TODAY. THE KAMA 88D LOOP IS
RATHER INTERESTING AT THE MOMENT...DEPICTING MULTIPLE SURFACE
BOUNDARIES ACROSS THE AREA. ONE BASICALLY ALONG THE CAPROCK MOVING TO
THE WEST...A PSEUDO DRYLINE FROM NEAR SPEARMAN...TO KBGD...TO KAMA
AND YET ANOTHER EXTENDING FROM THE EASTERN OK PANHANDLE TO TO NEAR
KDHT. THESE BOUNDARIES ARE ORIENTED IN A GENERAL CYCLONIC FASHION
INDICATING FAIRLY STRONG LOW LEVEL CONVERGENCE ACROSS THE FORECAST
AREA. PER THE RUC ANALYSIS ON THE SPC WEBSITE...SBCAPE VALUES IN
EXCESS OF 2500 J/KG ARE PRESENT ACROSS THE SOUTHEAST PANHANDLE WITH
THE CAP NEARLY GONE /AS INDICATED BY THE CUE FIELD GOING UP ALONG THE
DRYLINE. SHEAR VALUES ACROSS THE CENTRAL PANHANDLES APPEAR MARGINAL
BUT INCREASE TO 45KTS OR GREATER ACROSS THE EASTERN TX PANHANDLE.
THIS SHOULD SUPPORT SUPERCELLULAR CONVECTION ONCE STORMS FIRE. IN
ADDITION...THE 18Z KAMA RAOB SHOWED VERY STEEP LAPSE RATES FROM H7 TO
H5. THIS CONVECTION SHOULD DIE OFF RATHER QUICKLY AFTER SUNSET GIVEN
TH LACK OF LARGE SCALE FORCING...BUT WE COULD SEE SOME REDEVELOPMENT
OVERNIGHT AS THE MOISTURE SURGES BACK INTO THE AREA AND WINDS DEVELOP
THE UPSLOPE COMPONENT.

A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES LATE TONIGHT
AND EARLY MONDAY. THIS WILL RESULT IN WIND SHIFTING TO THE NORTHEAST.
ONE WOULD THINK THIS WOULD LEAD TO COOLER TEMPS...BUT THE NAM
CONTINUES TO FORECAST HIGHS IN THE LOW/MID 90S FOR MOST OF THE TX
PANHANDLE. THE GFS SOLUTION LOOKS MUCH MORE IN LINE WITH THE CURRENT
THINKING SO THE MAV NUMBERS HAVE GENERALLY BEEN FOLLOWED...ALTHOUGH I
DID BUMP THE SOUTHERN TX PANHANDLE NUMBERS UP SLIGHTLY. THE OTHER
ISSUE FOR MONDAY WILL BE PRECIP. I DO THINK THERE WILL BE CONVECTION
AROUND ON MONDAY BUT THE COVERAGE DOES NOT LOOK TO BE ALL THAT HIGH.
I RETAINED LOW POPS ACROSS THE NORTH DURING THE MORNING HOURS AND
BROUGHT THEM SOUTH DURING THE AFTERNOON...BUT NOT QUITE AS FAR SOUTH
AS AMARILLO. POPS WERE CARRIED THROUGH THE NIGHT FOR MOST AREAS AS
WELL. SOME OF THESE STORMS MAY BECOME SEVERE. ON TUESDAY...THE COLD
FRONT IS EXPECTED TO LIFT NORTH WITH SOUTHERLY WINDS RETURNING TO THE
PANHANDLES. WITH ABUNDANT LOW LEVEL MOISTURE...CONVECTION CANNOT BE
RULED OUT ONCE AGAIN. LOW POPS WERE RETAINED FOR THIS PERIOD. A
BETTER CHANCE OF STORMS WILL BE TUESDAY NIGHT AS A SHORTWAVE EMBEDDED
IN THE NORTHWESTERLY FLOW ALOFT IS FORECAST TO MOVE ACROSS THE
PANHANDLES. POPS WERE INCREASED TO 40/50 PERCENT FOR THIS PERIOD.
ONCE AGAIN...A FEW STORMS MAY BECOME SEVERE.

BY WEDNESDAY...IT APPEARS THAT WE WILL ENTER A PERIOD OF GENERALLY
DRY DAYS WITH EVENING CONVECTION POSSIBLE AS THUNDERSTORMS FROM THE
HIGH TERRAIN ADVECT INTO THE PANHANDLES AFTER 00Z. THESE POPS WERE
CARRIED WEDNESDAY AND THURSDAY NIGHTS WITH DAYTIME TEMPS WARMING BACK
INTO THE 90S. BY FRIDAY...THE INFLUENCE OF THE MID/UPPER RIDGE IS
EXPECTED TO INCREASE ENOUGH TO KEEP THE FORECAST DRY. NOT TO SAY THAT
NO CONVECTION WILL OCCUR...BUT COVERAGE WILL BE LIMITED NONETHELESS.
MAX TEMPS BY THIS TIME MAY BE APPROACHING THE 100 DEGREE MARK. MEX
VALUES WERE FOLLOWED OVER THE WEEKEND.

JOHNSON

FIRE WEATHER...
FIRE WEATHER CONCERNS THROUGH MIDWEEK WILL BE LIMITED TO THIS
AFTERNOON ACROSS THE WESTERN TEXAS PANHANDLE. A DRYLINE HAS MOVED
INTO THE CENTRAL TX PANHANDLE...RESULTING IN RH VALUES OF 15 PERCENT
OR LESS ACROSS THE WEST. HOWEVER...WIND SPEEDS WILL GENERALLY REMAIN
BELOW 15 MPH. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS REASON
THROUGH THIS EVENING.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/08
Hazardous weather outlook, Jun 15, 1:00 PM CDT, 6 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUN 15 2008

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE EXPECTED TO FORM NEAR AND EAST OF A SURFACE
TROUGH THAT WILL BE POSITIONED FROM PALO DURO CANYON STATE
PARK TO TURPIN OKLAHOMA THIS AFTERNOON AND EVENING.  THE AIR
MASS EAST OF THE TROUGH WILL BE MOIST AND UNSTABLE LEADING TO A
CHANCE OF THUNDERSTORMS.  SOME OF THESE STORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS
ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE
ACTIVATION.

SP

In the hours before

Special weather statement, Jun 15, 3:54 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT SUN JUN 15 2008

TXZ013-014-018-019-152200-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
354 PM CDT SUN JUN 15 2008

...STRONG THUNDERSTORM IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN
CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF GOODNIGHT MOVING EAST AT 10 MPH.

PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN
DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

SP
Local storm report, Jun 15, 4:44 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             16 N CLARENDON          35.17N 100.89W
06/15/2008  E0.75 INCH       DONLEY             TX   PUBLIC

&&

EVENT NUMBER 00591

BILODEAU
Special weather statement, Jun 15, 4:44 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008

OKZ003-152245-
BEAVER OK-
444 PM CDT SUN JUN 15 2008

...STRONG THUNDERSTORM IN NORTHERN BEAVER COUNTY...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FLORIS MOVING EAST AT 29 MPH.

PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 15, 5:33 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SUN JUN 15 2008

TXZ014-015-019-020-152330-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
533 PM CDT SUN JUN 15 2008

...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH...NORTHEASTERN
DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ALANREED MOVING EAST AT 15 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

THIS STORM WILL MOVE NEAR GREENBELT LAKE. BOATERS ON THE LAKE SHOULD
RETURN TO SHORE AND SEEK SHELTER IMMEDIATELY...AND PERSONS ALONG THE
SHORE AND NEAR THE LAKE SHOULD SEEK SHELTER FROM STRONG
WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING.

PEOPLE IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN
GRAY AND SOUTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF
SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN
Special weather statement, Jun 15, 5:45 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT SUN JUN 15 2008

OKZ003-152345-
BEAVER OK-
545 PM CDT SUN JUN 15 2008

...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BEAVER AND 10 MILES
NORTHEAST OF BEAVER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH
SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN
Local storm report, Jun 15, 6:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
653 PM CDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             1 E HEDLEY              34.87N 100.64W
06/15/2008  E1.75 INCH       DONLEY             TX   LAW ENFORCEMENT

&&

EVENT NUMBER 00593

BILODEAU

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:01 PM CDTTornado WarningAMACollingsworth, Donley14 min
Jun 15, 7:10 PM CDTTornado WarningAMAOchiltree50 min
Jun 15, 7:52 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.